MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-30
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a pipeline flex stent that failed to open and was damaged at the distal end.The patient was undergoing a procedure for flow diversion treatment of a c7 posterior communicating artery segment unruptured saccular lateral wall aneurysm.The aneurysm max diameter was 12mm and the neck diameter was 6.8mm.Vessel tortuosity was minimal.It was reported that the pipeline and all accessory devices were prepared per the instructions for use (ifu).The microcatheter was passed across the aneurysm and deployment of the pipeline stent was initiated according to standard procedure.After trying to open the pipeline stent in the m1 straight segment several time, the distal end still could not be opened smoothly so it was removed from the patient's body.After taking out the pipeline, it was found that the distal end of the stent was damaged.A pipeline shield (model: ped2-4.75-25) was then used to complete the procedure successfully.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the pipeline had not been placed in a vessel bend when it failed to open.There were no additional steps or other devices attempted to open the pipeline.The pipeline was resheathed one time.
 
Additional Manufacturer Narrative
Product analysis: equipment used: video inspection system (m-78210), ruler 200cm (m-83361) drawing(s) referenced: n/a.As found condition: the pipeline flex embolization device was returned for analysis within shipping box; within a plastic bio-pouch; within an opened pipeline flex inner pouch; and within a dispenser coil.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the ends of pipeline flex braid appeared to be not fully opened due to damaged braid.The other end of the pipeline flex braid was found fully opened and damaged.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the analysis findings, the pipeline flex could not be confirmed to have failure/incomplete open distal (flex) as the device was resheated.In addition, the proximal and distal ends could not be identified.However, the root cause for damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19471258
Report Number2029214-2024-01040
Device Sequence Number7498203
Product Code OUT
UDI-Device Identifier00847536016804
UDI-Public00847536016804
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2024
Device Model NumberPED-475-30
Device Catalogue NumberPED-475-30
Device Lot NumberB223074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by ManufacturerNot provided
07/28/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/03/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown